Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 1, NWS Des Moines, IA

May 2, 2014Black Hawk County, Iowa

NWS Des Moines, IA issued this river flood warning at May 2, 2014, 7:04 AM CDT for Black Hawk County, Iowa. It took effect at May 2, 2014, 10:10 AM CDT. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
May 2, 2014, 7:04 AM CDT (12:04 UTC)
In effect from
May 2, 2014, 10:10 AM CDT
Expired
May 5, 2014, 4:00 AM CDT
In force
66 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 141 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River at Cedar Falls (CEDI4). The gauge peaked at 88.55 ft at May 3, 2014, 3:00 AM CDT.

actionminormoderate859005/0205/0305/0405/0505/06
Action stage
85 ft
Minor stage
89 ft
Moderate stage
92 ft
Major stage
94 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05463050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WGUS43 KDMX 021204
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
704 AM CDT FRI MAY 2 2014

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...CEDAR 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-031204-
/O.NEW.KDMX.FL.W.0001.140502T1800Z-140505T0900Z/
/CEDI4.1.ER.140502T1800Z.140503T1200Z.140504T0900Z.NO/
704 AM CDT FRI MAY 2 2014

...FLOOD WARNING IN EFFECT UNTIL EARLY SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL EARLY SUNDAY MORNING.
* AT  6:45 AM FRIDAY THE STAGE WAS 87.9 FEET...OR 0.1 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS AFTERNOON. CONTINUE RISING TO 
  88.4 FEET...OR 0.4 FEET ABOVE FLOOD STAGE...SATURDAY MORNING. GO 
  BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT  88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH 
  PARK.
THIS CREST COMPARES TO A PREVIOUS CREST OF 88.4 FEET ON JUN 13 1967.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
8 follow-up statements
413 
WGUS83 KDMX 021439
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
939 AM CDT FRI MAY 2 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-031439-
/O.EXT.KDMX.FL.W.0001.140502T1510Z-140505T0300Z/
/CEDI4.1.ER.140502T1510Z.140503T0600Z.140504T0300Z.NO/
939 AM CDT FRI MAY 2 2014

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL LATE SATURDAY EVENING.
* AT  8:45 AM FRIDAY THE STAGE WAS 87.9 FEET...OR 0.1 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS MORNING. CONTINUE RISING TO 
  88.3 FEET...OR 0.3 FEET ABOVE FLOOD STAGE...AFTER MIDNIGHT 
  TONIGHT. GO BELOW FLOOD STAGE LATE SATURDAY EVENING.


&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
825 
WGUS83 KDMX 022053
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT FRI MAY 2 2014

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...CEDAR RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-032053-
/O.CON.KDMX.FL.W.0001.000000T0000Z-140505T0300Z/
/CEDI4.1.ER.140502T1430Z.140503T0000Z.140504T0300Z.NO/
353 PM CDT FRI MAY 2 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE SATURDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL LATE SATURDAY EVENING.
* AT 2:45 PM FRIDAY THE STAGE WAS 88.3 FEET...OR 0.3 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 88.4 FEET...OR 0.4 FEET ABOVE FLOOD STAGE...THIS
  EVENING. GO BELOW FLOOD STAGE LATE SATURDAY EVENING.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
919 
WGUS83 KDMX 030127
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
827 PM CDT FRI MAY 2 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-040127-
/O.EXT.KDMX.FL.W.0001.000000T0000Z-140505T0900Z/
/CEDI4.1.ER.140502T1430Z.140503T0600Z.140504T0900Z.NO/
827 PM CDT FRI MAY 2 2014

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL EARLY SUNDAY MORNING.
* AT  7:45 PM FRIDAY THE STAGE WAS 88.5 FEET...OR 0.5 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 88.6 FEET...OR 0.6 FEET ABOVE FLOOD STAGE...
  BY MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT  88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH 
  PARK.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
531 
WGUS83 KDMX 030904
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
404 AM CDT SAT MAY 3 2014

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...CEDAR RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-040904-
/O.CON.KDMX.FL.W.0001.000000T0000Z-140505T0900Z/
/CEDI4.1.ER.140502T1430Z.140503T1200Z.140504T0900Z.NO/
404 AM CDT SAT MAY 3 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL EARLY SUNDAY MORNING.
* AT  3:45 AM SATURDAY THE STAGE WAS 88.5 FEET...OR 0.5 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 88.6 FEET...OR 0.6 FEET ABOVE FLOOD STAGE...THIS
  MORNING. GO BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT  88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH 
  PARK.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
017 
WGUS83 KDMX 031357
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
857 AM CDT SAT MAY 3 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-041357-
/O.EXT.KDMX.FL.W.0001.000000T0000Z-140505T1500Z/
/CEDI4.1.ER.140502T1430Z.140503T0945Z.140504T1500Z.NO/
857 AM CDT SAT MAY 3 2014

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL SUNDAY MORNING.
* AT  7:45 AM SATURDAY THE STAGE WAS 88.6 FEET...OR 0.6 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 88.6 FEET...OR 0.6 FEET ABOVE FLOOD STAGE...THIS
  AFTERNOON. GO BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT  88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH 
  PARK.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
257 
WGUS83 KDMX 031849
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
149 PM CDT SAT MAY 3 2014

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...CEDAR RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-041849-
/O.CON.KDMX.FL.W.0001.000000T0000Z-140505T1500Z/
/CEDI4.1.ER.140502T1430Z.140503T1345Z.140504T1500Z.NO/
149 PM CDT SAT MAY 3 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL SUNDAY MORNING.
* AT 12:45 PM SATURDAY THE STAGE WAS 88.5 FEET...OR 0.5 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT  88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH 
  PARK.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
484 
WGUS83 KDMX 040055
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT SAT MAY 3 2014

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...CEDAR RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-050055-
/O.CON.KDMX.FL.W.0001.000000T0000Z-140505T1500Z/
/CEDI4.1.ER.140502T1430Z.140503T1345Z.140504T1500Z.NO/
755 PM CDT SAT MAY 3 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL SUNDAY MORNING.
* AT  6:45 PM SATURDAY THE STAGE WAS 88.3 FEET...OR 0.3 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE SUNDAY MORNING.


&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
990 
WGUS83 KDMX 041314
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
814 AM CDT SUN MAY 4 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-041344-
/O.CAN.KDMX.FL.W.0001.000000T0000Z-140505T1500Z/
/CEDI4.1.ER.140502T1430Z.140503T1345Z.140504T0948Z.NO/
814 AM CDT SUN MAY 4 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* AT  7:45 AM SUNDAY THE STAGE WAS 87.9 FEET...OR 0.1 FEET BELOW 
  FLOOD STAGE.
* FORECAST...FALL TO 87.0 FEET MONDAY MORNING.


&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 2, 6:27 AM CDT, 37 minutes earlier.

Area forecast discussion, May 2, 6:27 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
627 AM CDT FRI MAY 2 2014

.SHORT TERM /TODAY/...
ISSUED AT 346 AM CDT FRI MAY 2 2014

WEAK FRONTAL BOUNDARY WILL PUSH SE ACROSS IOWA THROUGH THE
AFTERNOON. WAVE ASSOCIATED WITH BOUNDARY WILL ALLOW FOR
SHOWER/THUNDERSTORM DEVELOPMENT IN THE NORTHEAST IN THE AFTERNOON.
SOME CONCERN OVER AMOUNT OF AVAILABLE MOISTURE...AND GIVEN RELATIVELY
DRY LOW LEVELS...HAVE SLOWED ONSET AND EXTENT OF PRECIPITATION.
LIMITED INSTABILITY...WITH MU CAPE VALUES LESS THAN 200...WILL ALLOW
FOR ISOLATED THUNDER AND ELEVATED STORMS. GIVEN LACK OF SHEAR AND
DEEP INSTABILITY DO NOT ANTICIPATE STRONG OR SEVERE STORMS.
HOWEVER...DCAPE VALUES REMAIN HIGH AND MAY SEE ISOLATED STRONG WIND
GUSTS WITH STORMS.

WILL SEE WAA AND A GOOD MIXING DAY ACROSS MUCH OF THE CWA. THIS WILL
HELP TO KEEP TEMPERATURE WARMER...AND HAVE INCREASED TEMPERATURES IN
THE WEST. WINDS WILL BE BRISK AND GUSTY IN THE AFTERNOON WITH
MIXING.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 346 AM CDT FRI MAY 2 2014

THE MAIN FOCUS FOR THE FORECAST IS SATURDAY NIGHT AND SUNDAY THEN
MID NEXT WEEK. ANOTHER UPPER LOW WILL BE MOVING EAST ACROSS
MANITOBA AND ONTARIO SATURDAY AND SATURDAY NIGHT. THE 500 MB
HEIGHTS WILL BEGIN TO INCREASE SATURDAY NIGHT AS THE SYSTEM MOVES
INTO THE NORTHERN GREAT LAKES AND ANOTHER CLOSED LOW APPROACHES
THE PACIFIC NORTHWEST RESULTING IN ZONAL FLOW. SEVERAL WAVES OF
THETA-E ADVECTION WILL PASS OVER THE STATE AND IN PARTICULAR THE
NORTHERN PORTION SATURDAY INTO EARLY SUNDAY. INITIALLY THIS WILL
ONLY RESULT IN INCREASING MID LEVEL CLOUDS SATURDAY HOWEVER EXPECT
SHOWERS TO DEVELOP ESPECIALLY AFTER 09Z SUNDAY MORNING OVER THE
NORTH AS THE MOISTURE DEEPENS AND SOME KINEMATIC FORCING ARRIVES
WITH A PASSING SHORT WAVE. IMPRESSIVE MOISTURE ADVECTION AND
ISENTROPIC UPGLIDE DURING THIS PERIOD ALONG WITH A TIGHT THERMAL
GRADIENT NEAR 700 MB...THE MAIN PROBLEM WILL BE DRY LOW LEVELS
WHICH SHOULD LIMIT THE SOUTHERN EXTENT OF THE PRECIPITATION. MUCH
OF THE PRECIPITATION SHOULD EAST OF THE AREA BY NOON SUNDAY. HAVE
COOLED HIGH TEMPERATURES ON SUNDAY FURTHER AS COOL NORTH/NORTHEAST
FLOW DEVELOPS WITH A PORTION OF WHICH IS PASSING OVER THE COLD
GREAT LAKES. HIGHS OVER THE FAR NORTHEAST MAY NOT ESCAPE THE 40S
ESPECIALLY IF CLOUDS PERSIST. HAVE LEANED CLOSER TO RAW MODEL
BLEND OF THE NAM/GFS/ECMWF FOR HIGHS AS OPPOSED TO THE MUCH WARM
MOS VALUES.

RIDGING WILL OCCUR EARLY NEXT WEEK AS THE NORTHWESTERN SHORT WAVE
CARVES A TROUGH ACROSS THE WESTERN CONUS. THE RIDGING WILL
GRADUALLY TRANSITION TO SOUTHWEST FLOW BY WEDNESDAY. DIFFERENCES
ARISE IN THE LONG TERM GUIDANCE TEMPORAL AND SPATIALLY HANDLING
THE TROUGH TO THE WEST AND ANOTHER CLOSED LOW OVER SOUTHWEST
CANADA. OVERALL...EXPECT A WARM FRONT TO LIFT INTO THE STATE ON
WEDNESDAY WITH LOW PRESSURE DEEPENING WEST OF THE STATE. MID LEVEL
THETA-E ADVECTION IN ADVANCE OF THE SFC FEATURE WILL ARRIVE
TUESDAY NIGHT WITH THUNDERSTORMS POSSIBLE MAINLY NORTH. HIGHS
WILL BE IN THE 70S TO EVEN 80S ON WEDNESDAY WITH THE 850 MB
THERMAL RIDGE ENTERING THE STATE WITH LOW 20S C ARRIVING INTO
SOUTHERN IOWA. STILL A FAVORABLE SET UP FOR SEVERE WEATHER
POTENTIAL HOWEVER THE EXTENT AND SEVERITY WILL BE DEPENDENT ON
THE EVOLUTION OF THE WESTERN TROUGH AND TIMING OF IMPULSES
EMBEDDED WITHIN THE SOUTHWEST FLOW.

&&

.AVIATION...02/12Z
ISSUED AT 625 AM CDT FRI MAY 2 2014

CONDITIONS TO REMAIN VFR THROUGH PERIOD. WINDS WILL BE FROM THE
WEST AND GUSTY DURING THE DAY...BEFORE BECOMING MORE NORTHERLY IN
THE EVENING BEHIND WEAK FRONTAL PASSAGE. FRONT MAY BRING VCSH OR
VCTS TO NORTHERN SITES KMCW/KALO IN THE AFTERNOON. HAVE LEFT TS
MENTION OUT ATTM DUE TO ANTICIPATED ISOLATED NATURE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AWB
LONG TERM...DONAVON
AVIATION...AWB
Hazardous weather outlook, May 2, 4:21 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CDT FRI MAY 2 2014

IAZ004-015-023-024-033>036-044>049-057>062-070>075-081>086-
092>097-031000-
EMMET-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
421 AM CDT FRI MAY 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. A FEW
STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND.

IAZ005>007-016-017-025>028-037>039-050-031000-
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
421 AM CDT FRI MAY 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. A FEW
STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND.

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.